Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 7, 2013Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2013, 7:31 PM EDT for Carroll County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 7:31 PM EDT (23:31 UTC)
Expired
Aug 7, 2013, 8:30 PM EDT
In force
59 min
Issued by
NWS Atlanta, GA

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS82 KFFC 072331
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT WED AUG 7 2013

GAZ042-052-080030-
731 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CARROLL AND HEARD
COUNTIES UNTIL 830 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM ABILENE TO 5 MILES WEST OF 
BOWDON...MOVING SOUTH AT 10 MPH. RAINFALL AMOUNTS OF 1 TO 1.5 INCHES 
PER HOUR ARE LIKELY WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CARROLL AND HEARD COUNTIES...INCLUDING AREAS AROUND BOWDON
JUNCTION...JOHN TANNER STATE PARK...MOUNT ZION...ABILENE...BOWDON...
CARROLLTON...TYUS...BLACKJACK MOUNTAIN...ROOSTERVILLE...EPHESUS...
LOWELL...CLEM AND ROOPVILLE. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3364 8520 3372 8503 3351 8493 3337 8511
      3334 8528 3361 8534
TIME...MOT...LOC 2331Z 347DEG 7KT 3366 8507 3357 8517
          3355 8534

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:45 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 7, 3:45 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT WED AUG 7 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
COMBINATION OF SHORTWAVE...DIFFLUENT FLOW ALOFT AND PW/S OVER 2
INCHES LED TO AN ACTIVE MORNING ACROSS THE CWA. ACTIVITY IS EXPECTED
THROUGH THIS AFTERNOON INTO THE EVENING. COMPLEX OF STORMS IN TN IS
EXPECTED TO PUSH INTO NW GEORGIA...BUT DECREASE IN INTENSITY
QUICKLY. FLOODING AND WET MICROBURSTS CONTINUE TO BE THE MAIN
THREATS THROUGH TONIGHT AND AGAIN ON THURSDAY. GUIDANCE IS IN GOOD
AGREEMENT THAT CONVECTION WILL DECREASE AFTER SUNSET HOWEVER
DIFFERENCES EXIST AS WE MOVE INTO THE SECOND HALF OF THE NIGHT. GFS
BRINGS ANOTHER SHORTWAVE INTO NW GEORGIA AROUND 06Z WHILE THE ECMWF
IS SLOWER AND FURTHER NORTH WITH THIS DISTURBANCE. THINK WITH
DIFFLUENT FLOW STILL IN PLACE AND NEARING SHORTWAVE THAT COULD SEE
ACTIVITY FIRE UP AGAIN BEFORE SUNRISE ACROSS NORTH GEORGIA. THE
CAVEAT TO ALL OF THIS IS THE MODELS HAVE NOT BEEN HANDLING THE
SITUATION WELL RECENTLY. STILL UNCERTAINTY IN THE FORECAST FOR
THURSDAY. MAY STILL HAVE THE INFLUENCE OF THE SHORTWAVE FOR PART OF
THE DAY...HOWEVER THE UPPER RIDGE STRENGTHENS INTO THE CWA AND THUS
THE AREA LOSES THE NW FLOW THAT HAS BEEN SO PREDOMINATE. IN
ADDITION...THE BETTER UPPER LEVEL DIFFLUENCE IS LOST BY THE AFTERNOON.
ON THE OTHER HAND...PW/S REMAIN ABOVE NORMAL WITH NEAR 2 INCH VALUES
EXPECTED AGAIN ON THURSDAY...SO A WELL SATURATED ATMOSPHERE IS STILL
IN PLACE. THINK THE FOCUS FOR THURSDAY THOUGH WILL BE NORTH GEORGIA
AGAIN SO HAVE CARRIED LIKELY ACROSS MUCH OF THE AREA AND THEN CHANCE
ACROSS CENTRAL GEORGIA. SHOULD SEE A LULL IN ACTIVITY AGAIN THURSDAY
NIGHT. FOR MORE INFORMATION ABOUT POTENTIAL RAINFALL AND HYDROLOGY
IMPACTS SEE THE HYDRO SECTION.

11

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
12Z MODEL RUN SHOWED NO SIGNIFICANT CHANGES TO THE PREVIOUS MEDIUM
RANGE MODEL TRENDS. I HAVE MADE NO SIGNIFICANT CHANGES TO THE
EXISTING EXTENDED FORECAST GRIDS. PLEASE SEE THE PREVIOUS LONG TERM
FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/THURSDAY NIGHT THROUGH TUESDAY/

UPPER RIDGE WILL CONTINUE ANCHORED ACROSS THE SOUTHERN PLAINS WITH A
SERIES OF UPPER SHORT WAVES MOVING ACROSS THE STATE. HAVE KEPT MAINLY
CHANCE POPS DURING THE DAY AND CHANCE OR SLIGHT CHANCE OVERNIGHT.
HOWEVER FOR SATURDAY LOOKS LIKE A FRONTAL BOUNDARY WILL DRIFT INTO
NORTH GEORGIA AND STALL FOR A DAY OR TWO. SO HAVE INCLUDED LIKELY
POPS FOR NORTH GEORGIA ON SATURDAY. UPPER FLOW TRANSITIONS TO A
TROUGH OVER THE EASTERN STATES BY THE FIRST OF THE WEEK. SOME DRYING
IS INDICATED FOR NORTH GEORGIA MONDAY AND TUESDAY...BUT NOT ENOUGH TO
REMOVE POPS ALTOGETHER. TEMPERATURES LOOK SEASONAL WITH MID TO UPPER
80S NORTH TO LOW AND MID 90S SOUTH.

41

&&

.HYDROLOGY...
FLOODING CONTINUES ACROSS PARTS OF NORTH GEORGIA. MORE RAIN IS
POSSIBLE ACROSS THESE ALREADY FLOODED AREAS THROUGH THIS EVENING.
WITH ANOTHER DISTURBANCE POSSIBLY AFFECTING THE STATE AGAIN
BY THURSDAY MORNING...ADDITIONAL RAINFALL IS EXPECTED AGAIN ON
THURSDAY. ALTHOUGH WIDESPREAD AMOUNTS OF A HALF INCH TO AN INCH ARE
EXPECTED THROUGH THURSDAY AFTERNOON...ISOLATED HIGHER AMOUNTS ARE
POSSIBLE. THE FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT UNTIL 8AM
THURSDAY. HAVE OPTED NOT EXTEND IT TEMPORALLY AT THIS POINT DUE TO
UNCERTAINTY IN THE FORECAST...BUT IT IS A DISTINCT POSSIBILITY THAT
THE FLOOD WATCH WILL NEED TO BE EXTENDED UNTIL THURSDAY AFTERNOON
ACROSS PARTS OF NORTH GEORGIA.

11

&&

AVIATION...
18Z UPDATE...
CONVECTION CONTINUES THIS AFTERNOON...BUT TIMING AT THE TAF SITES
IS VERY HARD TO TIME. HAVE CARRIED TEMPO TSRA THIS AFTERNOON
EVERYWHERE BUT MCN...BUT SO FAR TS HAS BEEN MORE SCT. WINDS AT ATL
ARE ON THE SSW SIDE HOWEVER SHOULD SHIFT BACK TO THE SSW BY LATE
AFTERNOON. IN ADDITION...SHOULD SEE CIGS IMPROVE THIS AFTERNOON
FROM LOW MVFR INTO HIGH MVFR OR LOW VFR.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON VSBYS. LOW CONFIDENCE ON CIGS...WIND
DIRECTION AND TIMING OF SHRA/TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  88  72  90 /  40  50  30  30
ATLANTA         71  87  73  89 /  40  40  30  30
BLAIRSVILLE     69  81  68  86 /  60  70  40  40
CARTERSVILLE    71  87  72  90 /  50  60  30  40
COLUMBUS        74  92  74  93 /  40  40  30  30
GAINESVILLE     71  85  72  88 /  50  60  30  40
MACON           71  90  73  93 /  40  30  30  30
ROME            72  88  72  91 /  60  70  30  40
PEACHTREE CITY  70  87  72  90 /  40  40  30  30
VIDALIA         73  92  74  93 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...11
LONG TERM....20
AVIATION...11
Hazardous weather outlook, Aug 7, 6:31 AM EDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EDT WED AUG 7 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
631 AM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING FOR
NORTH GEORGIA.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTH ACROSS THE
REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL WITH
POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO INCHES
PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS INCLUDE
GUSTY WINDS AND FREQUENT LIGHTNING. ISOLATED STORMS COULD BECOME
SEVERE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 7, 5:08 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      4 W TALKING ROCK        34.52N 84.57W
08/07/2013                   PICKENS            GA   OTHER FEDERAL

            A USGS STREAM GAGE INDICATED THE WATER LEVEL ON THE
            MIDDLE AND UPPER PORTIONS OF TALKING ROCK CREEK CAUSED
            MINOR FLOODING OF CREEK ACCESS ROADS...WOODLANDS AND
            FIELDS.

1150 AM     FLASH FLOOD      3 WNW BLAINE            34.52N 84.61W
08/07/2013                   PICKENS            GA   OTHER FEDERAL

            THE STAGE HEIGHT ON A USGS STREAM GAGE ON THE TALKING
            ROCK CREEK NEAR HINTON REACHED FLOOD STAGE OF 10 FEET.
            THE CREEK CREST AT 11.8 FEET CAUSING MINOR FLOODING OF
            CREEK ACCESS ROADS AND WOODLANDS.

1225 PM     FLASH FLOOD      6 SW CUMMING            34.16N 84.22W
08/07/2013                   FORSYTH            GA   OTHER FEDERAL

            THE STAGE HEIGHT AT A USGS STREAM GAGE ON THE BIG CREEK
            AT ATLANTA HIGHWAY NEAR CUMMING REACHED FLOOD STAGE OF 6
            FEET. THE CREEK CREST AT 7.6 FEET. MINOR FLOODING
            OCCURRED OF THE BIG CREEK GREENWAY...WOODLANDS AND
            FIELDS.

&&

KFRANTZ
Special weather statement, Aug 7, 5:28 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT WED AUG 7 2013

GAZ030-031-041-072215-
528 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...GUSTY
WINDS...AND HEAVY RAIN IN POLK...PAULDING AND HARALSON COUNTIES
UNTIL 615 PM EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM ETNA TO BRASWELL...MOVING
SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS POLK...PAULDING AND HARALSON COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BURNT HICKORY RIDGE...
ARAGON...BRASWELL...FISH CREEK...ROCKMART...ETNA...CEDARTOWN...VAN
WERT...ESOM HILL...ANTIOCH...NEW HOPE...UNION...HIRAM...DALLAS AND
EUBANK LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3407 8477 3386 8475 3384 8502 3385 8536
      3394 8541 3408 8543
TIME...MOT...LOC 2128Z 338DEG 7KT 3404 8535 3401 8511
          3399 8493
Special weather statement, Aug 7, 6:11 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT WED AUG 7 2013

GAZ030-031-041-042-072315-
611 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED
HAIL...FREQUENT LIGHTNING AND WINDS GUSTING TO 35 MPH IN
POLK...PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 715 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER EUBANK LAKE...MOVING SOUTH
AT 15 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITH THIS
STORM.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS POLK...PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 715 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YORKVILLE...
EUBANK LAKE...FELTON...ANTIOCH...UNION...DRAKETOWN...BUCHANAN...
TALLAPOOSA...TEMPLE...BREMEN AND WACO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS AS WELL AS CAUSE MINOR FLOODING OF
CREEKS AND STREAMS.

&&

LAT...LON 3369 8492 3367 8533 3396 8536 3397 8492
TIME...MOT...LOC 2211Z 354DEG 11KT 3390 8512
Special weather statement, Aug 7, 6:19 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT WED AUG 7 2013

GAZ019-030-072315-
619 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...DIME SIZED HAIL AND
GUSTY WINDS IN NORTHERN POLK AND FLOYD COUNTIES UNTIL 715 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER COOSA...MOVING SOUTHEAST AT
15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
POLK AND FLOYD COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ROME...COOSA...CAVE SPRING...LINDALE...
SENEY AND ARAGON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND WELL AS CAUSE MINOR FLOODING OF CREEKS AND STREAMS.

&&

LAT...LON 3429 8520 3403 8501 3404 8542 3425 8546
      3426 8546
TIME...MOT...LOC 2218Z 324DEG 12KT 3418 8529
Special weather statement, Aug 7, 6:46 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT WED AUG 7 2013

GAZ058-059-072345-
646 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BUTTS AND JASPER
COUNTIES UNTIL 745 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER FLOVILLA...MOVING NORTHWEST
AT 10 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE LIKELY
WITH THIS STORM.

RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
BUTTS AND JASPER COUNTIES...INCLUDING AREAS AROUND MCELHENEYS
CROSSROADS...FLOVILLA...TURTLE COVE...INDIAN SPRINGS STATE PARK...
STARK...JACKSON AND WORTHVILLE. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3342 8393 3341 8389 3337 8386 3338 8384
      3331 8370 3319 8377 3326 8406
TIME...MOT...LOC 2246Z 122DEG 7KT 3330 8385
Special weather statement, Aug 7, 7:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT WED AUG 7 2013

GAZ042-052-080030-
731 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CARROLL AND HEARD
COUNTIES UNTIL 830 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM ABILENE TO 5 MILES WEST OF
BOWDON...MOVING SOUTH AT 10 MPH. RAINFALL AMOUNTS OF 1 TO 1.5 INCHES
PER HOUR ARE LIKELY WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CARROLL AND HEARD COUNTIES...INCLUDING AREAS AROUND BOWDON
JUNCTION...JOHN TANNER STATE PARK...MOUNT ZION...ABILENE...BOWDON...
CARROLLTON...TYUS...BLACKJACK MOUNTAIN...ROOSTERVILLE...EPHESUS...
LOWELL...CLEM AND ROOPVILLE. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3364 8520 3372 8503 3351 8493 3337 8511
      3334 8528 3361 8534
TIME...MOT...LOC 2331Z 347DEG 7KT 3366 8507 3357 8517
          3355 8534

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:08 PM EDTSpecial Weather StatementFFCGordon52 min
Aug 7, 2:38 AM EDTFlash Flood WarningFFCDawson, Lumpkin6 hr
Aug 7, 3:34 AM EDTFlash Flood WarningFFCCherokee, Dawson, Pickens6 hr
Aug 7, 5:24 AM EDTFlash Flood WarningFFCDawson, Gilmer, Pickens6 hr
Aug 7, 5:30 AM EDTRiver Flood WarningFFCDawson, Forsyth15 hr
Aug 7, 6:06 AM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more48 hr
Aug 7, 6:53 AM EDTRiver Flood WarningFFCGilmer8 hr
Aug 7, 7:01 AM EDTFlash Flood WarningFFCGordon6 hr
Aug 7, 8:49 AM EDTFlash Flood WarningFFCCherokee, Dawson, Forsyth6 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 11:05 AM EDTSpecial Weather StatementFFCCoweta55 min
Aug 7, 11:14 AM EDTFlash Flood WarningFFCGilmer, Pickens6 hr
Aug 7, 11:17 AM EDTFlash Flood WarningFFCCoweta6 hr
Aug 7, 11:36 AM EDTSpecial Weather StatementFFCForsyth54 min
Aug 7, 11:58 AM EDTRiver Flood WarningFFCForsyth17 hr
Aug 7, 12:13 PM EDTRiver Flood WarningFFCCherokee28 hr
Aug 7, 12:33 PM EDTSpecial Weather StatementFFCGwinnett57 min
Aug 7, 12:57 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Madison78 min
Aug 7, 1:26 PM EDTSpecial Weather StatementFFCWalker64 min
Aug 7, 1:31 PM EDTSpecial Weather StatementFFCBanks, Hall59 min
Aug 7, 2:09 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more66 min
Aug 7, 2:40 PM EDTAreal Flood WarningFFCCherokee6 hr
Aug 7, 2:54 PM EDTSpecial Weather StatementFFCBartow66 min
Aug 7, 3:03 PM EDTRiver Flood WarningFFCCherokee25 hr
Aug 7, 3:03 PM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Aug 7, 3:16 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes59 min
Aug 7, 3:25 PM EDTSpecial Weather StatementFFCTalbot, Upson65 min
Aug 7, 3:40 PM EDTSpecial Weather StatementFFCGordon65 min
Aug 7, 3:53 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield67 min
Aug 7, 4:18 PM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren57 min
Aug 7, 4:44 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones61 min
Aug 7, 4:57 PM EDTAreal Flood WarningFFCBanks12 hr
Aug 7, 5:00 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Pickens45 min
Aug 7, 5:04 PM EDTSpecial Weather StatementFFCChattooga56 min
Aug 7, 5:08 PM EDTAreal Flood WarningFFCGilmer, Pickens12 hr
Aug 7, 5:28 PM EDTSpecial Weather StatementFFCPaulding, Polk47 min
Aug 7, 6:11 PM EDTSpecial Weather StatementFFCHaralson64 min
Aug 7, 6:19 PM EDTSpecial Weather StatementFFCFloyd56 min
Aug 7, 6:46 PM EDTSpecial Weather StatementFFCButts59 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.